I have been having a variety of symptoms for about the last 6 weeks or so. Let me back track first. In 1987 I had my appendix out after it ruptured. In 2002, I had my gall bladder out, after the birth of my first child. That same year, scar tissue built up on the bile duct opening forcing it closed,and I had emergency surgery to open in. Since the gall bladder removal, I have been taking Welchol once daily due to bile salt diarrhea.
Present Day: For about the last 6 weeks, I cannot achieve a happy medium between diahrrea and constipation. Usually the welchol will start to be constipating so I stop taking for a day or two and it balances me out. Now, I can stop taking it for a week, nothing, then I will end up with diahrrea for days. If I keep taking the Welchol and add a laxative, then it gives me horrible gas, and also diahhrea regardless of the welchol. I tried adding a daily fiber capsule, and that seemed to make the gas even worse. I have gone as long as 9 days without a bowel movement, and it causes lower back pain and I am miserable....... For the past 3 weeks, I have had intermittent nauseous at random times that I cannot associate with any activity or food. Worse, is the intermittent lower abdominal pain, usually on the lower left. Last night, I was awaken in the middle of the night with the worst abdominal pain yet, this time on the lower right to middle. It was so bad it made me cry. I tried going to the bathroom, and nothing. I took two GasX pills, and within about 45 minutes it went away, and I could go back to sleep. I also notice bloating. Sometimes my husband says I look 6 months pregnant, then I can wake up the next day and my stomach will be flat....
I went to the doctor this week, and he did not seem to be concerned with the alternating diahrea and constipation. He did order an endoscopy (since its been 10 years), and had me double my prevacid medicine.
Any thoughts? I am so confused, and the gastroentologist did not seem to offer any insight.....
As a result of the alternating nauseous, and the abdominal pain, and gas, I have lost 10 pounds....
Not sure what it is, but do not let him dismiss it. Anything that puts us in tears should be addressed until it is better.
Saw a doctor's prayer in his private office once. Said, "Dear Lord, please let me figure out what is wrong with the next patient."
They really try to know everything, but how can they?
Sometimes it is how we describe the problem that confuses them - leads them down the wrong diagnosis path.
Sometimes it really is that they just needed to hear a key phrase (so many are trained to just listen for that one symptom before thinking of a particular problem) -
But, what ever it is, get the endoscopy - colonoscopy - ct scan - what ever he can do to figure it out.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.